Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 6, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 3, 2000, 8:20 AM CDT for Coleman County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2000, 8:20 AM CDT (13:20 UTC)
- Expired
- Jun 3, 2000, 12:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 031321 FFWSJT TXC083-031715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 820 AM CDT SAT JUN 3 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... COLEMAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1215 PM CDT * AT 813 AM CDT...LAW ENFORCEMENT OFFICERS REPORTED FLASH FLOODING IN THE CITY OF COLEMAN...AND IN THE NORTHERN PART OF COLEMAN COUNTY. HIGHWAY 84 WAS REPORTED TO HAVE ONE FOOT OF WATER OVER THE ROAD 6 MILES NORTH OF THE CITY OF COLEMAN...AND MANY STREETS IN THE CITY OF COLEMAN HAD BECOME IMPASSABLE. * ADDITIONAL RAINFALL UP TO 3 INCHES IS POSSIBLE OdVER COLEMAN COUNTY THROUGH NOON...WHICH WILL WORSEN THE FLOODING. 14 LAT...LON 3179 9959 3153 9951 3175 9924 3206 9934
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:06 AM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 3, 3:06 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 306 AM CDT SAT JUN 3 2000 UPPER LOW JUST NW OF THE BIG COUNTRY WITH TROPICAL MOISTURE PLUME NOW OVER EAST TX. SCATTERED SHRA/TSTMS OCCURRING OVER THE CONCHO VLLY ...HEARTLAND AND SRN BIG COUNTRY. THE MODELS MOVE THE UPPER LOW INTO SW OK BY 18Z TODAY...WITH THE TROF AXIS FROM OKC TO JCT BY 00Z. MOST WIDESPREAD AND HEAVY RAIN SHOULD FALL THIS MORNING NORTH OF THE BIG COUNTRY TO THE NORTH OF A LOW LEVEL BOUNDARY WHERE UVV FROM UPPER TROF WILL BE MAXIMIZED. WILL THEREFORE ALLOW THE FLASH FLOOD WATCH TO EXPIRE. BEST CHANCE OF RAIN TODAY WILL BE OVER OUR NRN ZONES CLOSER TO UPPER ENERGY. THE MODELS SHOW DRYING THIS AFTERNOON BEHIND THE MID LEVEL TROF AXIS BUT MAY BE MOVING THE SYSTEM TOO QUICKLY...SO WOULD NOT BE SURPRISED TO SEE SOME PRECIPITATION CONTINUE INTO THE AFTERNOON ...ESPECIALLY OVER THE NERN HALF OF THE CWA. DRIER/MORE STABLE NLY FLOW EXPECTED SUNDAY WITH 850 MB TEMPERATURES RISING SOME 4C. EXPECT 5-10 DEGREES OF WARMING DESPITE LACK OF MIXING. MORE LIMITED MOISTURE AND LACK OF FORCING MECHANISMS...SO WILL KEEP SUNDAY DRY. A SURGE OF COOLER AIR IS FORECAST BY THE AVN FOR MONDAY WITH 850 TEMPERATURES FALLING ABOUT 7C AND 1000-500 MB THICKNESS DROPPING ABOUT 60 METERS. MOISTURE/FORCING AGAIN LOOK LIMITED...SO WILL KEEP IT DRY. SHOULD SEE A 5-10 DEGREE FALL IN HIGHS FOR MONDAY. ABI 080/068/088/067 5-00 SJT 083/070/093/069 3-00 JCT 083/070/089/069 2-00 .SJT...NONE. 22 N
In the hours before
Special weather statement, Jun 3, 5:09 AM CDT, 3 hours 11 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-031400- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 509 AM CDT SAT JUN 3 2000 ...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL TEXAS TODAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A TROPICAL AIRMASS OVER WEST CENTRAL TEXAS. DUE TO INSUFFICIENT INSTABILITY...SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE A THREAT... MAINLY ACROSS THE BIG COUNTRY. SPOTTER ACTIVATION IS NOT ANTICIPATED.. FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT. 17 N
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.